Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 36, NWS Shreveport, LA

March 28, 2014Cherokee County, Nacogdoches County, Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 5:56 PM CDT for Cherokee County, Nacogdoches County, Smith County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2014, 5:56 PM CDT (22:56 UTC)
Expired
Mar 28, 2014, 7:00 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Cherokee County, TX, Nacogdoches County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 12:47 PM CDTSevere Thunderstorm WatchSPC6 hr
Mar 28, 2:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1548 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:56 PM CDT, 1 hour earlier.

Area forecast discussion, Mar 28, 4:56 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT FRI MAR 28 2014

.DISCUSSION...

THIS AFTERNOON A SURFACE LOW PRESSURE SYSTEM WAS MOVING INTO
SOUTHERN TEXAS WITH AN INVERTED SURFACE TROUGH OF LOW PRESSURE
CURVING INTO DEEP EAST TEXAS AND NORTH INTO EXTREME NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS. A COLD FRONT EXTENDED SOUTHWEST
FROM THE NORTHEAST TEXAS ACROSS SOUTHERN ARKANSAS INTO SOUTHEAST
OKLAHOMA AND DOWN ACROSS NORTH TEXAS INTO THE SURFACE LOW PRESSURE
CENTER OVER SOUTH TEXAS. OUT AHEAD OF THE SURFACE LOW AND FRONTAL
BOUNDARIES...THE SKIES CLEARED ALLOWING THE TEMPERATURES TO WARM
INTO THE MID 70/S TO THE LOWER 80/S WHICH WILL CONTRIBUTE TO THE
UNSTABLE CONDITIONS FOR THE FOUR STATE REGION. THE WARM TEMPERATURES
WILL ALLOW FOR ADDITIONAL DEVELOPMENT FOR THE REST OF OUR COUNTY
WARNING AREA. HAVE EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 37 SOUTH
TO INCLUDE OUR REMAINING COUNTIES OF DEEP EAST TEXAS AND LOUISIANA
THAT WERE NOT IN THE PREVIOUS WATCH ISSUANCE'S. STRONG TO SEVERE
THUNDERSTORMS NOW ONGOING OVER NORTHEAST TEXAS INTO SOUTHWEST
ARKANSAS PRODUCING LARGE HAIL NEAR GOLF BALL SIZE ALONG WITH
LOCALLY HEAVY RAINFALL. SEVERAL WEAK UPPER LEVEL DISTURBANCES
HAVE BEEN MOVING AROUND THE BASE OF AN UPPER TROUGH TO THE WEST
AND MOVING OVER THE FRONTAL BOUNDARY AND WARM SECTIONS AHEAD OF
THE SURFACE BOUNDARY...HELPING THE THUNDERSTORM FORMATION. FOR THE
REST OF THE AFTERNOON AND INTO THE EVENING THE UPPER TROUGH OF LOW
PRESSURE OVER SOUTHWEST OKLAHOMA ACROSS NORTH TEXAS AND INTO SOUTH
TEXAS WILL MOVE EAST SPREADING THE FRONTAL BOUNDARY AND SURFACE
LOW EAST PROVIDING WIDESPREAD SHOWERS AND THUNDERSTORMS. LARGE
HAIL IS GOING TO OCCUR FOR MANY AREAS AND PROTECTION FOR VEHICLES
AND OTHER ITEMS MAY NEED TO BE ATTEMPTED UNDER COVER INTO THE EVENING.
BY LATE TONIGHT THE SHOWERS AND THUNDERSTORMS WILL BE ENDING AS
THE UPPER TROUGH AXIS SHIFTS EAST OF THE FORECAST AREA. RIDGING
ALOFT AND ON THE SURFACE WILL MOVE INTO THE FOUR STATE REGION
PROVIDING FOR A DRY PERIOD INTO THE FIRST OF NEXT WEEK WHEN
ANOTHER PASSING SHORT WAVE ACROSS THE CENTRAL PLAINS SHIFTS EAST
AND MAY TRAIL ENOUGH ENERGY TO PROVIDE FOR THE NORTHERN ZONES FOR
A SLIGHT CHANCE OF RAIN. RAIN CHANCES WILL BE ON THE INCREASE FOR
THE MIDDLE TO LATE WEEK AS A CLOSED LOW DEVELOPS OVER CALIFORNIA
AND SENDS A SERIES OF UPPER DISTURBANCES THROUGH THE RESULTING SOUTHWEST
FLOW TO PROVIDE SHOWERS AND THUNDERSTORMS. FOR LATE NEXT WEEK AND
INTO THE WEEKEND A DRY PERIOD WILL RETURN AS RIDGING ALOFT AND ON
THE SURFACE RETURN TO THE AREA. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  73  45  75  49 /  60   0   0   0   0
MLU  55  71  43  73  48 /  70   0   0   0   0
DEQ  46  71  38  74  47 /  40   0   0   0   0
TXK  50  71  44  73  50 /  50   0   0   0   0
ELD  53  71  40  72  46 /  70   0   0   0   0
TYR  49  73  45  78  52 /  30   0   0   0   0
GGG  50  73  43  77  51 /  30   0   0   0   0
LFK  54  77  44  77  49 /  60   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT FRI MAR 28 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1100 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER
LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS.
A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE
THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON.
COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE
HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED
TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING
THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT
OF THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
ACROSS THE FOUR STATE REGION.

06

In the hours before

Special weather statement, Mar 28, 4:45 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT FRI MAR 28 2014

TXZ138-150-151-282245-
HARRISON-PANOLA-RUSK-
445 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON...PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     TATUM...

AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF TATUM...OR 14 MILES
NORTHEAST OF HENDERSON...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

13
Local storm report, Mar 28, 4:52 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             DAINGERFIELD            33.03N  94.72W
03/28/2014  E1.00 INCH       MORRIS             TX   911 CALL CENTER

&&

EVENT NUMBER SHV1400137

MDV
Local storm report, Mar 28, 4:56 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     5 W GILMER              32.73N  95.03W
03/28/2014                   UPSHUR             TX   911 CALL CENTER

            2 TREES DOWN ACCROSS HIGHWAY

&&

EVENT NUMBER SHV1400138

MDV
Special weather statement, Mar 28, 5:10 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT FRI MAR 28 2014

TXZ138-151-282315-
HARRISON-PANOLA-
510 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON AND PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     ELYSIAN FIELDS...

AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BECKVILLE...OR
11 MILES NORTH OF CARTHAGE...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

13
Special weather statement, Mar 28, 5:24 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT FRI MAR 28 2014

TXZ136-282330-
SMITH-
524 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     SMITH...

INCLUDING THE FOLLOWING LOCATIONS...
     TYLER...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CHANDLER...OR 15 MILES WEST OF
TYLER...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS
STORM.

13
Local storm report, Mar 28, 5:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND DMG     TEXARKANA               33.45N  94.02W
03/28/2014                   MILLER             AR   TRAINED SPOTTER

            TREES DOWN...POWER LINES DOWN

&&

EVENT NUMBER SHV1400139

MDV

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:53 PM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus37 min
Mar 28, 4:09 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus51 min
Mar 28, 4:12 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus, Upshur48 min
Mar 28, 4:25 PM CDTSevere Thunderstorm WarningSHVBowie50 min
Mar 28, 4:48 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris42 min
Mar 28, 4:53 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Harrison, Marion, Morris, Upshur67 min
Mar 28, 5:14 PM CDTSevere Thunderstorm WarningSHVBowie, Cass46 min
Mar 28, 5:14 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk61 min
Mar 28, 5:28 PM CDTSevere Thunderstorm WarningSHVRed River47 min
Mar 28, 5:37 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby53 min
Mar 28, 5:54 PM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus51 min
Mar 28, 5:58 PM CDTSevere Thunderstorm WarningSHVHarrison62 min
Mar 28, 6:12 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby63 min
Mar 28, 6:19 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk, Smith56 min
Mar 28, 6:38 PM CDTFlash Flood WarningSHVBowie, Cass, Morris2 hr
Mar 28, 6:48 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more57 min
Mar 28, 5:48 PM CDTSevere Thunderstorm WarningSHVBossier, Webster57 min
Mar 28, 6:36 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Webster54 min
Mar 28, 4:03 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier42 min
Mar 28, 4:25 PM CDTSevere Thunderstorm WarningSHVUnion20 min
Mar 28, 4:43 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Nevada, Sevier62 min
Mar 28, 5:04 PM CDTSevere Thunderstorm WarningSHVHempstead, Miller, Nevada56 min
Mar 28, 6:44 PM CDTSevere Thunderstorm WarningSHVColumbia, Union61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.